MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 36/+7, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 36/+7, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS
Model Number N/A
Medical Device Problem Codes Unstable (1667); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Joint Laxity (4526); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: liner 7 mm offset 36 mm i.D.Size ii for use with 52 mm o.D.Size ii shell; catalog# 00-8754-010-36; lot# 63617084.Therapy date: (b)(6) 2019.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that the patient was revised due to instability.
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6 correction: b4, b5, g3, g6, h10.D10: concomitant medical devices: - liner 7 mm offset 36 mm i.D.Size ii for use with 52 mm o.D.Size ii shell, ref: (b)(4), lot: 63617084.- femoral stem beaded 12/14 neck taper - standard body - extended neck offset size 11 130 mm stem length, ref: (b)(4).Lot: 60632081.- shell with cluster holes porous 52 mm o.D.Size ii for use with ii liners, ref:(b)(4), lot:61398211.Review of event description: it was reported that the patient was revised due to instability.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- medical records: medical records were provided and reviewed by a health care professional.The review identified that the patient was previously revised on (b)(6) 2019 due to elevated metal ions where the head and liner was revised.The patient was then revised on (b)(6) 2019 due to instability.During the revision, there was a seroma and adhesions.The shell and femoral component were noted to be well fixed.The liner and head were replaced with good flexion, internal rotation, extension, and external rotation.No complications during surgery were noted.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the compatibility check was performed and showed that the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- ncr(s): no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that the patient was revised due to instability.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 36/+7, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEADS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12589524
Report Number0009613350-2021-00515
Device Sequence Number1547823
Product Code LZO
UDI-Device Identifier00889024430389
UDI-Public00889024430389
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130899
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-036-04
Device Lot Number2993232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight77 KG